Metric and geometric quasiconformality in ahlfors regular loewner spaces

Research output: Contribution to journalArticlepeer-review


Recent developments in geometry have highlighted the need for abstract formulations of the classical theory of quasiconformal mappings. We modify Pansu's generalized modulus to study quasiconformal geometry in spaces with metric and measure-theoretic properties sufficiently similar to Euclidean space. Our basic objects of study are locally compact metric spaces equipped with a Borel measure which is Ahlfors-David regular of dimension Q 1, and satisfies the Loewner condition of Heinonen-Koskela. For homeomorphisms between open sets in two such spaces, we prove the equivalence of three conditions: a version of metric quasiconformality, local quasisymmetry and geometric quasiconformality. We derive from these results several corollaries. First, we show that the Loewner condition is a quasisymmetric invariant in locally compact Ahlfors regular spaces. Next, we show that a proper Q-regular Loewner space, Q 1, is not quasiconformally equivalent to any subdomain. (In the Euclidean case, this result is due to Loewner.) Finally, we characterize products of snowake curves up to quasisymmetric/bi-Lipschitz equivalence: two such products are bi-Lipschitz equivalent if and only if they are isometric and are quasisymmetrically equivalent if and only if they are conformally equivalent.

Original languageEnglish (US)
Pages (from-to)21-73
Number of pages53
JournalConformal Geometry and Dynamics
Issue number3
StatePublished - Aug 8 2001
Externally publishedYes


  • Conformal modulus
  • Hausdorff/packing measure
  • Loewner condition
  • Poincaré inequality
  • Quasiconformal/quasisymmetric map

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'Metric and geometric quasiconformality in ahlfors regular loewner spaces'. Together they form a unique fingerprint.

Cite this